Florida, 2017Damaging Winds in Florida, July 30, 2017
July 30, 2017 · NWS TBW · 2 events in 1 county or zone
A stalled frontal boundary across northern Florida set up deep moisture with numerous showers and a few thunderstorms. A couple of these storms caused wind damage in Levy County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary across northern Florida set up deep moisture with numerous showers and a few thunderstorms. A couple of these storms caused wind damage in Levy County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 30, 7:01 AM EST, 7 minutes earlier.
Area forecast discussion, Jul 30, 7:01 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
801 AM EDT Sun Jul 30 2017
.AVIATION...
VFR conditions are generally expected to prevail outside of
any showers and thunderstorms which could cause some
MVFR/local IFR conditions. Overall wind flow will remain out
of the southwest to west through the period and will become
gusty after 14-15z today through about 22-23z. Convection
could also produce some brief strong gusty winds up to
around 30 knots. For now, will continue VCSH/TS wording as
opposed to any TEMPOs.
&&
.Preliminary Point Temps/PoPs...
TPA 87 77 86 76 / 70 60 70 60
FMY 89 77 86 77 / 60 70 80 50
GIF 87 75 86 74 / 80 50 60 40
SRQ 88 77 86 77 / 60 70 80 70
BKV 86 73 87 73 / 80 50 60 60
SPG 87 77 86 77 / 70 70 80 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughanHazardous weather outlook, Jul 30, 4:14 AM EST, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
514 AM EDT Sun Jul 30 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-302115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
514 AM EDT Sun Jul 30 2017
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Scattered to numerous showers and thunderstorms are expected.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains...and frequent deadly lightning
strikes.
...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
...THUNDERSTORM IMPACT...
Scattered to numerous showers and thunderstorms are expected each
day. Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes.
...RIP CURRENT IMPACT...
Continued high surf may produce rip currents along area beaches on
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Hubbard
Thunderstorm Wind, Levy
- When
- July 30, 7:08 AM EST
- Where
- Levy County, Fanning Springs
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.580, -82.920
Levy County Fire Rescue reported powerlines down around Fanning Springs. Time estimated by radar.
Thunderstorm Wind, Levy
- When
- July 30, 7:52 AM EST
- Where
- Levy County, 2.4 mi NNE of Cedar Key
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.180, -83.020
Levy County Fire Rescue reported a tree knocked down, blocking CR 347 near Cedar Key. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, July 30, 20171 death · 1 injured · 1 event
- Wildfire in Washington, July 30 to 31, 2017$2.3 million · 1 event
- Flash Flooding in Arizona, July 30, 2017$200,000 · 2 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 30 to 31, 201715 events
- Flash Flooding and Hail in New Mexico, July 30 to 31, 201762 kt wind · 10 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 30 to 31, 201756 kt wind · 9 events
- Flash Flooding and Heavy Rain in Kansas, July 30 to 31, 20174 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20174 events
- Waterspouts in Gulf of Mexico, July 30, 20174 events
- Damaging Winds in Texas, July 30, 201756 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 30, 20172 events
- Damaging Winds in South Dakota, July 30, 201761 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704330, 704329.